Alert archive / California / Wind Advisories in 2009
Wind Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 24, 2009, 7:54 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2009, 7:54 PM PDT (02:54 UTC)
- Expired
- Apr 25, 2009, 1:45 PM PDT
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 250254 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 754 PM PDT FRI APR 24 2009 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS TONIGHT AND SATURDAY... .A SMALL BUT POTENT LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CALIFORNIA TONIGHT AND SATURDAY BRINGING STRONG WINDS TO THE MOUNTAINS AND DESERTS. THIS CORE OF THE STRONGEST WINDS ALOFT WILL PASS OVERHEAD TONIGHT AND SATURDAY MORNING...THEN GRADUALLY DECREASE LATE SATURDAY AFTERNOON AS THE LOW MOVES EAST. CAZ055-056-058-060>062-251200- /O.NEW.KSGX.WI.Y.0017.090425T0254Z-090426T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 754 PM PDT FRI APR 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT SATURDAY. GUSTY WEST WINDS FROM 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH WILL AFFECT THE MOUNTAINS AND DESERTS AT TIMES THROUGH SATURDAY AFTERNOON. THE STRONGEST WINDS WILL BE OVER THE MOUNTAIN CRESTS AND ON THE EASTERN MOUNTAIN SLOPES. BLOWING DUST AND SAND IN THE DESERTS WILL REDUCE VISIBILITIES AT TIMES IN THE COACHELLA VALLEY...THE SAN DIEGO DESERTS AND THE APPLE AND LUCERNE VALLEYS. THE WINDS WILL WEAKEN SATURDAY AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MOEDE
2 follow-up statements
000 WWUS76 KSGX 251040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 340 AM PDT SAT APR 25 2009 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS TODAY... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CALIFORNIA TODAY BRINGING STRONG WINDS TO THE MOUNTAINS AND DESERTS. THE CORE OF THE STRONGEST WINDS ALOFT WILL PASS OVERHEAD THIS MORNING...THEN GRADUALLY DECREASE LATE THIS AFTERNOON AS THE LOW MOVES EAST. CAZ055-056-058-060>062-252100- /O.CON.KSGX.WI.Y.0017.000000T0000Z-090426T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 340 AM PDT SAT APR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. GUSTY WEST WINDS FROM 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH WILL AFFECT THE MOUNTAINS AND DESERTS AT TIMES THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE OVER THE MOUNTAIN CRESTS AND ON THE EASTERN MOUNTAIN SLOPES. BLOWING DUST AND SAND IN THE DESERTS WILL REDUCE VISIBILITIES AT TIMES IN THE COACHELLA VALLEY...THE SAN DIEGO DESERTS AND THE APPLE AND LUCERNE VALLEYS. THE WINDS WILL WEAKEN THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ ATKIN
000 WWUS76 KSGX 252045 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT SAT APR 25 2009 ...WIND ADVISORY CANCELLED FOR THE MOUNTAINS AND DESERTS... .GUSTY WINDS WILL CONTINUE TO DECREASE OVER THE MOUNTAINS AND DESERTS THROUGH TONIGHT AS UPPER LEVEL LOW PRESSURE MOVES EAST. WIND GUSTS IN EXCESS OF 45 MPH ARE NO LONGER EXPECTED...HOWEVER BREEZY CONDITIONS WITH GUSTS TO 35 MPH WILL STILL OCCUR THIS AFTERNOON AND EVENING...MAINLY ALONG THE RIDGETOPS AND DESERT SLOPES. CAZ055-056-058-060>062-252145- /O.CAN.KSGX.WI.Y.0017.000000T0000Z-090426T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 145 PM PDT SAT APR 25 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH TONIGHT AS UPPER LEVEL LOW PRESSURE MOVES EAST. WIDESPREAD WIND GUSTS IN EXCESS OF 45 MPH ARE NO LONGER EXPECTED...HOWEVER LOCAL GUST TO 35 MPH WILL STILL OCCUR THIS AFTERNOON AND EVENING. $$ SCV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:30 PM PDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 24, 2:30 PM PDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT FRI APR 24 2009 .SYNOPSIS...A LOW PRESSURE TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE SOUTH ALONG THE COAST TODAY BEFORE MOVING ACROSS SOUTHERN CALIFORNIA SATURDAY. THIS SYSTEM WILL BRING A SLIGHT CHANCE OF DRIZZLE OR LIGHT RAIN WEST OF THE MOUNTAINS...AND GUSTY WINDS TO THE MOUNTAINS AND DESERTS. SOME CLEARING IS POSSIBLE SATURDAY AFTERNOON. A COOL WEATHER PATTERN AND DEEP MARINE LAYER WILL PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH NIGHT AND MORNING LOW CLOUDS AND INLAND FOG. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. DEEP MARINE REMAINS IN PLACE OVER SOUTHERN CALIFORNIA AND THERE IS STILL QUITE A BIT OF CLOUDINESS WEST OF THE MOUNTAINS AS OF 1 PM. GOOD ONSHORE PRESSURE GRADIENTS THIS AFTERNOON WITH ABOUT 9 MB SAN-DAG AND 8 MB SAN-IPL. WINDS WERE JUST BEGINNING TO INCREASE ACROSS THE UPPER DESERTS. A COMPACT 550 DM UPPER LOW WILL MOVE SOUTHWARD THROUGH INTERIOR PORTIONS OF CA THROUGH TONIGHT...THEN BEGIN TO MOVE EASTWARD ACROSS SOUTHERN NV/UT THROUGH SATURDAY. THIS WILL CAUSE INCREASING ONSHORE FLOW AND LOCALLY GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES. WITH A DEEP MARINE LAYER ALREADY IN PLACE...THERE IS A SLIGHT CHANCE OF DRIZZLE OR LIGHT RAIN LATE TONIGHT THROUGH EARLY SATURDAY MORNING AS THE UPPER LOW PASSES BY TO THE NORTH. IN THE MOUNTAINS ABOVE THE MARINE LAYER AS WELL AS IN THE DESERTS...WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON THROUGH SATURDAY AFTERNOON. LOW END ADVISORY STRENGTH WINDS ARE POSSIBLE ON SATURDAY...AND A WIND ADVISORY MAY NEED TO BE ISSUED DURING THE EVENING SHIFT. CAA ALOFT FOLLOWING THE PASSAGE OF THE TROUGH AXIS SHOULD MIX OUT THE MARINE LAYER FROM WEST TO EAST RESULTING IN A REVERSE CLEARING PATTERN. IT WILL ALSO BE A LITTLE BREEZY IN THE COASTAL AND VALLEY ZONES SATURDAY AFTERNOON AND EVENING. THE CLEARING WILL BE SHORT LIVED AS MARINE LAYER CLOUDS RETURN BY SUNDAY MORNING. TEMPS WILL CONTINUE BELOW SEASONAL AVERAGES THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS A LONG WAVE TROUGH ANCHORS OVER THE WEST AND SHORT WAVES EMBEDDED IN THE FLOW ROTATE THROUGH CA. THIS WILL KEEP A FAIRLY DEEP MARINE LAYER IN PLACE WITH VARYING DEGREES OF CLEARING EACH AFTERNOON THROUGH NEXT WEEK...AND POSSIBLY EVEN SOME PATCHY DRIZZLE AT TIMES. && .AVIATION... 241900Z...MARINE LAYER DEPTH THIS AFTERNOON REMAINS BETWEEN 3500 FEET ALONG THE COAST TO AROUND 4000 FEET OVER THE INLAND AREAS. LITTLE CHANGE IS EXPECTED THROUGH SATURDAY. BROKEN STRATUS WITH BASES BETWEEN 2500 AND 3500 FEET MSL SHOULD FILL BACK AFTER SUNSET. COASTAL SLOPES SHOULD REMAIN MOSTLY OBSCURED THROUGH SATURDAY MORNING. BETTER BREAKUP IS EXPECTED SATURDAY AFTERNOON...ESPECIALLY ALONG THE COAST. ABOVE THE MARINE LAYER INCLUDING THE DESERTS...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH SATURDAY. GUSTY WEST WINDS ACROSS THE MOUNTAINS THIS AFTERNOON AND OVERNIGHT SHOULD BRING SOME MOUNTAIN WAVE AND ROTOR ACTIVITY WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR TO THE DESERT AREAS NEAR KPSP AND KTRM. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...SCV AVIATION...HORTON
Hazardous weather outlook, Apr 24, 3:45 PM PDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 345 PM PDT FRI APR 24 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-251200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 345 PM PDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT * HIGH RIP CURRENT RISK AT THE BEACHES. * WINDY IN THE MOUNTAINS AND DESERTS WITH AREAS OF BLOWING DUST AND SAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY * HIGH RIP CURRENT RISK AT THE BEACHES ON SATURDAY. * WINDY IN THE MOUNTAINS AND DESERTS SATURDAY WITH AREAS OF BLOWING DUST AND SAND. WINDS WILL BE STRONGEST IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.